Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 14, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 10, 2010, 6:51 PM CST for 23 counties in Kansas. It took effect at Dec 11, 2010, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 6:51 PM CST (00:51 UTC)
- In effect from
- Dec 11, 2010, 6:00 AM CST
- Expired
- Dec 12, 2010, 4:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS73 KTOP 110051 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 651 PM CST FRI DEC 10 2010 ...STRONG COLD FRONT MOVES INTO THE AREA SATURDAY... .AN UPPER LEVEL SYSTEM WILL USHER A COLD FRONT ACROSS KANSAS ON SATURDAY...BRINGING WITH IT STRONG WINDS AND COLD TEMPERATURES. KSZ011-012-023-024-026-038>040-054>056-058-059-110900- /O.NEW.KTOP.WI.Y.0014.101211T1500Z-101212T0800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 651 PM CST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 2 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 2 AM CST SUNDAY. * TIMING...THE FRONT WILL MOVE INTO NORTH CENTRAL KANSAS IN THE MID MORNING HOURS AND MOVE QUICKLY SOUTHEAST. * WINDS...WINDS OF 20 TO 30 MPH WITH GUST NEAR 40 MPH ARE EXPECTED WITH THE COLD FRONT...WITH GUSTS NEAR 50 MPH POSSIBLE INTO THE AFTERNOON AND EVENING HOURS. * IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER SINGLE DIGITS BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ008>010-020>022-034>037-110900- /O.NEW.KTOP.WI.Y.0014.101211T1200Z-101212T0300Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 651 PM CST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. * TIMING...THE FRONT WILL MOVE INTO NORTH CENTRAL KANSAS AROUND SUNRISE AND MOVE QUICKLY SOUTHEAST. * WINDS...WINDS OF 20 TO 30 MPH WITH GUST NEAR 40 MPH ARE EXPECTED WITH THE COLD FRONT...WITH GUSTS NEAR 50 MPH POSSIBLE LATE MORNING INTO THE EVENING HOURS. * IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER SINGLE DIGITS BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
5 follow-up statements
631 WWUS73 KTOP 110859 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 259 AM CST SAT DEC 11 2010 ...STRONG COLD FRONT MOVES INTO THE AREA TODAY... .AN UPPER LEVEL STORM SYSTEM WILL USHER A COLD FRONT ACROSS KANSAS TODAY...BRINGING WITH IT STRONG WINDS AND COLD TEMPERATURES. KSZ011-012-023-024-026-038>040-054>056-058-059-112200- /O.EXT.KTOP.WI.Y.0014.101211T1500Z-101212T1000Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 259 AM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CST SUNDAY. * TIMING...THE COLD FRONT WILL MOVE INTO NORTH CENTRAL KANSAS THIS MORNING AND MOVE QUICKLY SOUTHEAST. * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED LATER TODAY INTO TONIGHT FOLLOWING THE COLD FRONTAL PASSAGE. * IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER SINGLE DIGITS BY LATE AFTERNOON. WIND CHILL READINGS THIS EVENING INTO TONIGHT WILL RANGE FROM ZERO TO TEN BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && BLAIR && $$ KSZ008>010-020>022-034>037-112200- /O.CON.KTOP.WI.Y.0014.101211T1200Z-101212T0300Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 259 AM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING. * TIMING...THE COLD FRONT WILL MOVE INTO NORTH CENTRAL KANSAS THIS MORNING AND MOVE QUICKLY SOUTHEAST. * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED LATER TODAY INTO TONIGHT FOLLOWING THE COLD FRONTAL PASSAGE. * IMPACTS...BESIDES IMPACTS ON LOOSE OBJECTS AND HIGH PROFILE VEHICLES...THE STRONG WINDS WILL MAKE AMBIENT AIR TEMPERATURES IN THE 20S FEEL LIKE TEMPERATURES IN THE LOWER TEENS TO UPPER SINGLE DIGITS BY MID AFTERNOON. WIND CHILL READINGS THIS EVENING INTO TONIGHT WILL RANGE FROM ZERO TO TEN BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ BLAIR
396 WWUS73 KTOP 112122 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 322 PM CST SAT DEC 11 2010 ...COLD WINDS CONTINUE... .STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS SYSTEM WILL CREATE COLD CONDITIONS AS WELL. KSZ011-012-023-024-026-038>040-054>056-058-059-120600- /O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 322 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY WEAKEN LATE TONIGHT. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES...IN PARTICULAR...WILL BE DIFFICULT TO CONTROL. ANY LIGHT SNOW WILL COMBINE WITH THE WIND TO REDUCE VISIBILITIES. ALSO...WIND CHILL VALUES WILL FALL TO VALUES OF 8 TO 18 DEGREES BELOW ZERO...WITH THE COLDER VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$ KSZ008>010-020>022-034>037-120300- /O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T0300Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 322 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE INTO THE EVENING...BUT WILL WEAKEN SOMEWHAT LATE THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES...IN PARTICULAR...WILL BE DIFFICULT TO CONTROL. ANY LIGHT SNOW WILL COMBINE WITH THE WIND TO REDUCE VISIBILITIES. ALSO...WIND CHILL VALUES WILL FALL TO VALUES OF 5 TO 15 DEGREES BELOW ZERO...WITH THE COLDER VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$
886 WWUS73 KTOP 120232 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 831 PM CST SAT DEC 11 2010 ...COLD WINDS CONTINUE... .STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS SYSTEM WILL CREATE COLD CONDITIONS AS WELL. KSZ008>010-020>022-034>037-120600- /O.EXT.KTOP.WI.Y.0014.000000T0000Z-101212T0600Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 831 PM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...STRONG WINDS WILL CONTINUE INTO THE EVENING...BUT WILL SLOWLY BEGIN TO WEAKEN AFTER MIDNIGHT. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO BLOW AROUND AT WILL. ALSO...WIND CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO...WITH THE COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-121000- /O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 831 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY WEAKEN JUST BEFORE SUNRISE. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO BLOW AROUND AT WILL. LIGHT SNOW THIS EVENING WILL COMBINE WITH THE STRONG WINDS TO REDUCE VISIBILITIES AT TIMES. ALSO...WIND CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO...WITH THE COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$
289 WWUS73 KTOP 120553 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1152 PM CST SAT DEC 11 2010 ...COLD WINDS CONTINUE... .STRONG NORTHWEST WINDS WILL PERSIST THIS EVENING AS A POTENT STORM SYSTEM PASSES NEAR THE AREA. ARCTIC AIR TAPPED BY THIS SYSTEM WILL CREATE COLD CONDITIONS AS WELL. KSZ008>010-020>022-034>037-121000- /O.EXT.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1152 PM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO BLOW AROUND AT WILL. ALSO...WIND CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO...WITH THE COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-121000- /O.CON.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 1152 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. * TIMING...STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL SLOWLY WEAKEN JUST BEFORE SUNRISE. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER POSSIBLE. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE VEHICLES DIFFICULT TO CONTROL...BREAK SMALL BRANCHES...AND CAUSE UNSECURED ITEMS TO BLOW AROUND AT WILL. LIGHT SNOW THIS EVENING WILL COMBINE WITH THE STRONG WINDS TO REDUCE VISIBILITIES AT TIMES. ALSO... WIND CHILL VALUES WILL FALL TO 5 TO 18 DEGREES BELOW ZERO... WITH THE COLDEST VALUES OCCURRING NEAR THE NEBRASKA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND TO RAPIDLY CHANGING VISIBILITIES IN AREAS OF SNOWFALL. && $$
800 WWUS73 KTOP 121028 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 428 AM CST SUN DEC 12 2010 ...BREEZY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE TODAY... KSZ008>012-020>024-026-034>040-054>056-058-059-121130- /O.EXP.KTOP.WI.Y.0014.000000T0000Z-101212T1000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 428 AM CST SUN DEC 12 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE THIS MORNING...BUT WILL GRADUALLY DECREASE AS THE DAY PROGRESSES. THEREFORE THE WIND ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 10, 5:21 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 10, 5:21 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 521 PM CST FRI DEC 10 2010 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (THROUGH SATURDAY)... MAIN FORECAST IMPACT CONTINUES TO BE FOCUSED ON WEEKEND SYSTEM THAT WILL BRING LIGHT PRECIPITATION TO SOME AREAS AND MUCH COLDER CONDITIONS. TONIGHT AND SATURDAY...MODELS IN FAIRLY GOOD AGREEMENT ON EVOLUTION OF H5 SHRTWV AND PASSAGE OF SURFACE COLD FRONT SATURDAY MORNING. MODELS CONTINUE TO SHOW BEST LARGE SCALE FORCING AHEAD OF THE COLD FRONT...SO EXPECT BEST PRECIP CHANCES TO OCCUR SATURDAY MORNING WHEN THE FRONT PASSES THROUGH THE CWA. BIGGEST QUESTION WILL BE PRECIPITATION TYPE AND WHEN IT WILL ONSET. PRECIP SHOULD BEGIN AS RAIN INITIALLY AFTER MIDNIGHT WITH ONLY SLIGHT CHANCE TO CHANCE WORDING IN MOST LOCATIONS. ATTM...SURFACE TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING JUST AFTER SUNRISE IN THE NORTHWEST COUNTIES...AND MID MORNING FOR THE REST OF THE AREA. PLACED THE BEST CHANCES FOR LIGHT SNOW ACROSS THE CWA DURING THE MORNING HOURS WITH THE BEST CHANCES LOOKING TO OCCUR OVER THE NORTHEAST COUNTIES AND EAST CENTRAL COUNTIES. LINGERING LIFT IN THE LOWER LEVELS MAY BRING SOME ISOLATED SNOW SHOWERS TO THE AREA SATURDAY AFTERNOON. LEFT ACCUMULATIONS SIMILAR TO PREVIOUS FORECAST WITH ONLY A DUSTING AT BEST OVER THE NORTHEAST COUNTIES. BIGGEST PRECIP LIMITATION WILL BE LOW LEVEL MOISTURE. LIKELY ANY FALLING PRECIP WILL HAVE TO SATURATE LOWER LEVELS BEFORE IT FINALLY REACHES THE GROUND. OTHERWISE...PRESSURE GRADIENT EXPECTED TO TIGHTEN DURING THE OVERNIGHT HOURS AS THE FRONT APPROACHES AND AFTER FRONTAL PASSAGE AS DEEP ARCTIC AIR MOVES INTO THE CWA. TEMPERATURES ARE EXPECTED TO DROP THROUGHOUT THE DAY ON SATURDAY...WITH HIGH TEMPERATURES FOR THE DAY LIKELY REACHED BEFORE SUNRISE. MODELS VARY SLIGHTLY ON HOW COLD THE AIR WILL BE TO MOVE INTO THE REGION WITH GFS THE COLDEST. GFS 850MB TEMPS ARE AROUND -16C BY 21Z OVER THE NORTHWEST COUNTIES WHILE THE NAM IS ONLY AROUND -14. EITHER WAY...HIGHS SATURDAY AFTERNOON WILL STRUGGLE TO MAKE IT OUT OF THE 20'S...AND WITH STRONG GUSTS TO NEAR 30 MPH...WIND CHILLS WILL MAKE CONDITIONS FEEL MORE LIKE TEMPERATURES IN THE SINGLE DIGITS AND TEENS. BYRNE LONG TERM FORECAST (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT AND SUNDAY...THE COLD ARCTIC AIRMASS WILL ADVECT SOUTHWARD ACROSS THE CENTRAL AND SOUTHERN PLAINS. OVERNIGHT LOWS WILL DROP TO AROUND 10 DEGREES ACROSS MUCH THE AREA WITH SINGLE DIGITS EXPECTED ALONG THE NE BORDER. NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 30 MPH COMBINED WITH THE COLD TEMPERATURES WILL CAUSE WIND CHILD INDICES TO DROP TO THE -1 TO -10 DEGREE RANGE. THE NORTHEAST COUNTIES MAY APPROACH WIND CHILL ADVISORY CRITERIA FOR A FEW HOURS EARLY SUNDAY MORNING AS WIND CHILL INDICES DROP TO AROUND -12 DEG F ACROSS BROWN COUNTY JUST AFTER SUNRISE ON SUNDAY. HIGHS ON SUNDAY WILL STRUGGLE TO WARM IN TO THE MID 20S. THE NORTHEAST COUNTIES MAY ONLY REACH 20 DEGREES. NORTHWEST WINDS OF 15 TO 25 MPH WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON HOURS. WIND CHILL INDICES THROUGH THE SUNDAY WILL BE IN THE SINGLE DIGITS...EVEN THOUGH SKIES WILL BE MOSTLY SUNNY. MONDAY THROUGH WEDNESDAY...HIGH TEMPERATURES WILL SLOWLY MODERATE INTO THE MID TO UPPER 20S ON MONDAY...MID TO UPPER 30S ON TUESDAY AND THE UPPER 30S TO LOWER 40S ON WEDNESDAY AS THE SFC RIDGE AXIS PUSHES EAST INTO THE EASTERN CONUS...AND THE NORTHWEST FLOW ALOFT BECOMES MORE ZONAL. INCREASING WAA MAY PROVIDE ENOUGH LIFT FOR SOME SCATTERED FLURRIES ON WEDNESDAY ACROSS THE NORTHEAST COUNTIES. HOWEVER...THE LOW-LEVEL LOOK TOO DRY FOR ANY MEASURABLE SNOW FALL. WEDNESDAY NIGHT THROUGH FRIDAY...AN H5 TROUGH WILL MOVE EAST ACROSS THE NORTHERN PLAINS AND CAUSE A COLD FRONT TO MOVE SOUTHWARD ACROSS THE CWA. THE AIRMASS BEHIND THIS FRONT WILL NOT BE TOO COOL WITH HIGHS ON THURSDAY REACHING THE MID TO UPPER 30S. THE EC AMPLIFIES AN UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN US AND MOVES IT EAST INTO THE SOUTHERN PLAINS FRIDAY MORNING. MOST OF THE MOISTURE RETURN WILL REMAIN WELL SOUTHEAST OF THE CWA. THERE MAY BE ENOUGH ASCENT AHEAD OF THE H5 TROUGH FOR SOME LIGHT RAIN OR LIGHT SNOW SHOWERS...DEPENDING OF VERTICAL TEMPERATURES PROFILES...THURSDAY NIGHT AND FRIDAY. THE GFS IS NOT AS PROGRESSIVE WITH THE 5H TROUGH AS THE EC...AND MOVES THE TROUGH EAST ACROSS THE PLAINS LATE FRIDAY. GARGAN && .AVIATION... INCOMING FRONT STILL ON TRACK TO IMPACT TAF SITES AROUND 12Z. WINDS SLOWLY INCREASE THROUGH THE PERIOD FROM THE NORTHWEST AND EXPECT WINDS NEAR 30G40 BY LATE AFTERNOON. CLOUDS EXPECTED TO REMAIN VFR WITH A DECK AROUND 3500FT AGL. 67 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 10, 2:38 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 238 PM CST FRI DEC 10 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-112045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 238 PM CST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A POWERFUL COLD FRONT WILL MOVE INTO NORTH CENTRAL AND NORTHEAST KANSAS LATE TONIGHT. LIGHT RAIN SHOWERS MAY MIX WITH LIGHT SNOW ACROSS FAR NORTHERN KANSAS BY SUNRISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THIS COLD FRONT WILL CROSS THE REMAINDER OF THE AREA BY NOON ON SATURDAY WITH A CHANCE FOR LIGHT RAIN SHOWERS...EVENTUALLY CHANGING TO LIGHT SNOW AS THE MORNING PROGRESSES. STRONG NORTHWEST WINDS WILL GUST TO 30 TO 40 MPH THROUGHOUT THE DAY ON SATURDAY. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED...BUT THE COMBINATION OF LIGHT PRECIPITATION AND RAPIDLY COOLING TEMPERATURES MAY CAUSE SOME SLICK SPOTS TO DEVELOP ON AREA ROADWAYS. CONTINUED STRONG WINDS AND FALLING TEMPERATURES SATURDAY NIGHT WILL CAUSE WIND CHILL VALUES TO FALL INTO THE -2 TO -12 RANGE BY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:19 PM CST | Wind Chill Advisory | TOP | Brown, Jackson, Jefferson, Marshall, Nemaha, Washington | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.